MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 10X42
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular surgery on (b)(6) 2019 and suture was used.During the procedure, the suture detached from the needle.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: the actual device was received for evaluation as two needles of product code 10x42 were returned for analysis.The product code is multi-strand double armed.During the visual inspection of two needles, the swage and attachment area were noted to be as expected; however marks on the edge of a needle that appears to be by the use of a surgical instrument was noted.The suture was dispensed without problems and examined along of the strands and no defects were observed.Per the sample condition the assignable of the performance pull off suture needle, suggest an improper handling of the sample.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Representative sixteen re-parked needle-suture pieces and a needle-suture combination in a opened folder of product code 10x42 were returned for analysis.The product code is multi-strand double armed.During the visual inspection of sixteen needle-suture piece (eight samples), the swage and attachment area were noted to be as expected and a suture piece still was attached to barrel needle.In addition, the end of the suture was cut appears to be by use of the surgical instrument and no needle pull off was noted.Due to the condition of the sample the functional test can¿t be performed.The suture was dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.Per the condition of nine samples, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.

Brand Name
EB EXC 5GRN/5WHT 30IN 2-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8499505
Report Number2210968-2019-80196
Device Sequence Number16816759
Product Code GAT
UDI-Device Identifier10705031001275
UDI-Public10705031001275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10X42
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/03/2019
Patient Sequence Number1